Two Minnesota law enforcement agencies have sounded the alarm after a series of overdoses from a deadly batch of narcotics.

The Washington County Sheriff’s Office issued an alert Wednesday, saying that four people have died in the last two weeks of suspected overdoses, with two of the deaths having occurred in the previous 24 hours.

The spike in overdoses could be the result of potent heroin or other narcotics having been mixed with fentanyl, authorities said.

St. Paul police also issued an alert Wednesday, saying that five people overdosed in a 36-hour span on a “bad batch” of suspected heroin.

All five survived, according to police spokesman Steve Linders.

The St. Paul overdoses occurred in four different locations, including one on the 1900 block of E. Cottage Street, one near the intersection of N. Dale Street and Carroll Avenue, one on the 600 block of N. Western Avenue, and two on the 1200 block of Randolph Avenue.

Investigators believe all five St. Paul incidents are linked to a “bad batch” of suspected heroin, which means it was laced with other illicit chemicals that make it even more hazardous and potentially deadly.

Washington County said its string of deadly overdoses was similarly caused.

Other Minnesota communities have also reported a string of overdoses in recent days. Late last Saturday, six people overdosed at a South St. Paul home, with most of them unconscious and not breathing at one point, police said.

The incident occurred shortly before 10:30 p.m. at a house in the 200 block of Bircher Avenue.

Lifesaving efforts, including the use of the opioid antidote Narcan, were used by emergency personnel, said Police Chief Bill Messerich.

“At this time we believe the cause was an accidental overdose from an unknown substance,” the chief said Sunday. It was not clear if the South St. Paul incident was related to those in Washington County and St. Paul.

In the South St. Paul incident, an officer from an unspecified assisting agency was transported to the hospital with symptoms related to exposure to the substance, the chief said. The officer was treated and released.

St. Paul police asked community members to take the following steps, saying they could save lives:

• Call 911 immediately if you or someone you know is experiencing an overdose.

• Administer naloxone (Narcan) to people experiencing a suspected overdose.

• Share this information with anyone you know who uses heroin.

• Seek help for opioid addiction through a chemical dependency treatment center, and encourage any family members or friends who may be suffering from addiction to contact a center.

Minnesota’s “Good Samaritan Law” protects people from being charged or prosecuted if they act in good faith while seeking medical assistance for another person experiencing a drug-related overdose.